Tennessee, 2016Strong Wind in Tennessee, April 11, 2016
April 11, 2016 · NWS OHX · 1 event in 1 county or zone
Strong southerly gradient winds up to 50 mph affected the Nashville metro during the afternoon hours on April 6. A few trees were reportedly blown down across Davidson County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong southerly gradient winds up to 50 mph affected the Nashville metro during the afternoon hours on April 6. A few trees were reportedly blown down across Davidson County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 11, 11:45 AM CST, 15 minutes earlier.
Area forecast discussion, Apr 11, 11:45 AM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1245 PM CDT MON APR 11 2016
.UPDATE...
FOR 18Z AVIATION DISCUSSION.
&&
.DISCUSSION...
UPDATED THE SUITE OF FORECAST PRODUCTS TO ADJUST SHWR AND TSTM
CHANCES THIS MORNING DUE TO CURRENT RADAR AND SHORT RANGE MODEL
TRENDS. ALSO TWEAKED HRLY TEMP...DEWPOINT...SKY CONDITION...AND
WIND SPEED/DIRECTION GRIDS.
&&
.AVIATION...
18Z TAF DISCUSSION.
FRONTAL BOUNDARY WILL PUSH THROUGH ALL THREE TERMINALS DURING THE
TAF PERIOD LEADING TO A DECLINE IN FLYING CONDITIONS. SOME SHOWERS
ARE CURRENTLY SOUTH OF I-40 WHICH COULD AFFECT BNA OVER THE NEXT
COUPLE OF HOURS. THE BULK OF THE PRECIP WILL BE AHEAD AND ALONG
THE FRONTAL BOUNDARY. TS LOOKS POSSIBLE AT CKV. TS AT BNA LOOKS
MARGINAL AT BEST WITH WEAK INSTABILITY BUT LEFT A MENTION OF IT
DURING TIME OF FROPA. CIGS WILL IMPROVE OVERNIGHT WITH THE
EXCEPTION BEING CSV WHERE IFR/MVFR CIGS WILL HANG ON. WINDS WILL
CONTINUE TO BE GUSTY AND OUT OF THE SOUTH AHEAD OF THE FRONT.
WINDS WILL VEER TO THE NORTH POST FRONT AND BE GUSTY AGAIN FOR THE
MORNING DAYLIGHT HOURS.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM/AVIATION........10/REAGAN
LONG TERM..................31
Hazardous weather outlook, Apr 11, 4:05 AM CST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
505 AM CDT MON APR 11 2016
TNZ005>011-023>034-056>066-075-077>080-093>095-121030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
505 AM CDT MON APR 11 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Strong Wind, Davidson
- When
- April 11, 12:00 PM CST to 4:00 PM CST
- Where
- Davidson forecast zone
- Measured
- 43 kt (49 mph) measured gust
- Property damage
- $3,000
- Reported by
- ASOS
- Coordinates
- 36.171, -86.777 (the zone’s center; the record gives no point)
Strong southerly gradient winds affected the Nashville metro during the afternoon hours on April 6. A peak wind gust of 49 mph (43 knots) was measured at the Nashville International Airport ASOS at 145 PM CDT. A few trees were blown down across Davidson County, including a tree blown down in front of the Blair School of Music on the Vanderbilt University campus, and a large tree blown down in the yard of a home in Hermitage.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, April 11, 2016$345 million · 5.25 in hail · 74 events
- Avalanche in Alaska, April 11, 20161 death · 1 event
- Flash Flooding and Hail in Mississippi, April 11, 2016$1.2 million · 1 in hail · 54 events
- Tornado and Hail in Arkansas, April 11, 2016$275,000 · EF0 · 17 events
- Hail and Damaging Winds in Texas, April 11, 20163.5 in hail · 31 events
- Flash Flooding in Louisiana, April 11, 2016$17,000 · 4 events
- Flash Flooding and Damaging Wind in Louisiana, April 11, 201656 kt wind · 7 events
- Hail and Damaging Winds in Arkansas, April 11, 2016$500 · 52 kt wind · 4 events
- Winter Weather in Michigan, April 11 to 12, 20162 events
- Hail and Damaging Wind in Louisiana, April 11 to 12, 20161 in hail · 2 events
- Funnel Cloud in Idaho, April 11, 20161 event
- Dust Devil in Texas, April 11, 20161 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 627395.